|side effects from medication
Oct 30, 2005
How do side effects change throughout the stages of Aids? Comparing one who just started taking the beginning medication compared to someone who has taken medication for 10 years, maybe 20.
| Response from Dr. Henry
Good questions for which precise data is lacking since studies generally don't collect that type of information. Effective HIV therapy has only been available for about 10 years and the drugs used now often differ substantially from the drugs used 10 years ago so comparisons are difficult. The general rule (many exceptions) is that many side effects are worse when drugs started in late disease versus early disease. Many side effects are iitially subtle and take a while to manifest themselves (such as fat distribution issues) so a person who has taken med sor 10-20 years has certainly had more time to develop problems often with drugs than are much less used now. I think it is fair to say that one of the drinving forces for new drug regimens is safety and tolerability so I do expect the current regimens to have less side effects after 10 years than what we witnessed in the past. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Red Spots After Sex With Hooker Worried I Have HIV
- Sore On Tongue After Anal Sex Bottom Worried I Have HIV
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Abnormal Pap Results
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.